Alert archive / Alabama / Red Flag Warnings in 2008
Red Flag Warning 23, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Nov 26, 2008, 6:21 AM CST for 5 counties in Alabama. It took effect at Nov 26, 2008, 12:00 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2008, 6:21 AM CST (12:21 UTC)
- In effect from
- Nov 26, 2008, 12:00 PM CST
- Expired
- Nov 26, 2008, 3:20 PM CST
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
Counties Barbour County, AL, Bullock County, AL, Macon County, AL, Pike County, AL, Russell County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2354 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 261221 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 621 AM CST WED NOV 26 2008 ...DRY CONDITIONS WILL CREATE A HIGH FIRE DANGER THIS AFTERNOON... .A DRY AIRMASS IS IN PLACE ACROSS SOUTHEASTERN ALABAMA. AS TEMPERATURES RISE INTO THE 60S...RELATIVE HUMIDITIES WILL DROP INTO THE LOWER 20S ACROSS THE AREA THIS AFTERNOON. THIS WILL CREATE A HIGH FIRE DANGER. ALZ045-046-048>050-262100- /O.NEW.KBMX.FW.W.0023.081126T1800Z-081126T2300Z/ MACON-BULLOCK-RUSSELL-PIKE-BARBOUR- 621 AM CST WED NOV 26 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. TEMPERATURES WILL WARM INTO THE 60S THIS AFTERNOON...AND RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT FOR AT LEAST FOUR HOURS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. $$
1 follow-up statement
000 WWUS84 KBMX 262120 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 320 PM CST WED NOV 26 2008 ...RED FLAG WARNING CANCELLED... .HUMIDITY VALUES HAVE INCREASED ABOVE CRITICAL LEVELS. ALZ045-046-048>050-262230- /O.CAN.KBMX.FW.W.0023.000000T0000Z-081126T2300Z/ MACON-BULLOCK-RUSSELL-PIKE-BARBOUR- 320 PM CST WED NOV 26 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE RED FLAG WARNING. HUMIDITY VALUES HAVE INCREASED ABOVE CRITICAL LEVELS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Nov 26, 5:34 AM CST, 47 minutes earlier.
Area forecast discussion, Nov 26, 5:34 AM CST, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 534 AM CST WED NOV 26 2008 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... TOUGH FORECAST COMING UP...BUT AT LEAST THE NEAR TERM FORECAST STILL LOOKS SIMPLE ENOUGH. THROUGH ABOUT 48 HRS THE MODELS HAVE ABSOLUTELY LOCKED ON TO HIGH PRESSURE SHIFTING OFF TO THE SOUTHEAST. AFTER THAT...SHORT WAVE ENERGY IN THE SOUTHERN STREAM WILL DELIVER A BOUT OF RAIN THURSDAY NIGHT THROUGH FRIDAY NIGHT. WILL LEAN HEAVILY ON THE 00Z EURO/NAM SOLUTIONS WHICH IS FAIRLY CONSISTENT WITH OUR EARLIER FORECASTS AND HAS SOME SUPPORT FROM THE HPC. HOW MUCH RAIN AND HOW LONG IT WILL RAIN ARE STILL IN QUESTION. IT DOES LOOK LIKE THE PRECIPITATION WILL BE TAPERING OFF FRIDAY EVENING WITH A DRY SATURDAY FORECAST. AGAIN...THIS IS THE EURO/NAM SOLUTION...WITH THE GFS MUCH FASTER AND FARTHER SOUTH WITH THE HEAVIER RAINFALL. WITH THE WEEKEND NOW LOOKING DRY...OH WAIT THATS ONLY WITH THE OPERATIONAL MODELS...THE GFS ENSEMBLES HAVE A STANDARD DEVIATION OF NEAR 20 SUNDAY MORNING. WILL STAY WITH THE EURO WHICH BUCKLES THE NORTHERN STREAM OVER THE EASTERN CONUS WITH ANOTHER SHOT OF COLD AIR FOR EARLY NEXT WEEK. THAT SHOULD KEEP US DRY THROUGH AT LEAST TUESDAY. OVERALL...A LOW CONFIDENCE FORECAST. && .AVIATION...12Z TAF DISCUSSION. VFR CONDITIONS ARE EXPECTED OVER THE NEXT 24 HOURS. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 88/14
Hazardous weather outlook, Nov 25, 7:33 PM CST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 733 PM CST TUE NOV 25 2008 ALZ011>015-017>050-270133- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 733 PM CST TUE NOV 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.